Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 6, NWS Tucson, AZ

March 6, 20254 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Mar 6, 2025, 12:28 AM MST for 4 counties in Arizona. It took effect at Mar 6, 2025, 10:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2025, 12:28 AM MST (07:28 UTC)
In effect from
Mar 6, 2025, 10:00 AM MST
Expired
Mar 6, 2025, 6:00 PM MST
In force
8 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Pima County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 07:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 7.5 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4779 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

636 
WWUS75 KTWC 060728
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
1228 AM MST Thu Mar 6 2025

AZZ507-508-512-513-070100-
/O.NEW.KTWC.WI.Y.0006.250306T1700Z-250307T0100Z/
Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Chiricahua Mountains-Dragoon and Mule and Huachuca and
Santa Rita Mountains-
Including the cities of Douglas, Chiricahua NM, Canelo Hills,
Benson, Bisbee, Madera Canyon, Willcox, and Sierra Vista
1228 AM MST Thu Mar 6 2025

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MST THIS 
EVENING FOR MOST OF COCHISE COUNTY...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. These winds will produce areas of blowing dust reducing 
  visibility briefly between 1 and 3 miles.

* WHERE...Chiricahua Mountains, Dragoon and Mule and Huachuca and 
  Santa Rita Mountains, Eastern Cochise County below 5000 feet, and 
  Upper San Pedro River Valley.

* WHEN...From 10 AM this morning to 6 PM MST this evening.

* IMPACTS...Strong winds may make driving difficult for high-profile 
  vechicles. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$
1 follow-up statement
778 
WWUS75 KTWC 070100
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
600 PM MST Thu Mar 6 2025

AZZ507-508-512-513-070200-
/O.EXP.KTWC.WI.Y.0006.000000T0000Z-250307T0100Z/
Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Chiricahua Mountains-Dragoon and Mule and Huachuca and
Santa Rita Mountains-
Including the cities of Madera Canyon, Sierra Vista, Canelo
Hills, Bisbee, Chiricahua NM, Douglas, Benson, and Willcox
600 PM MST Thu Mar 6 2025

...WIND ADVISORY HAS EXPIRED...

The threat has ended. Some areas will remain gusty for the next 
couple hours.

$$

KM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 5, 1:55 PM MST, 10 hours 33 minutes earlier.

Area forecast discussion, Mar 5, 1:55 PM MST, 10 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
155 PM MST Wed Mar 5 2025

.SYNOPSIS...A weather system will move across the area Thursday
and Friday bringing breezy to windy southwest winds, a small area
of elevated fire weather conditions, cooler temperatures, and
better precipitation chances, especially on Friday. The upcoming
weekend looks dry with warmer temperatures.

&&

.DISCUSSION...An active pattern starting tomorrow and into the
weekend. The first of the two weather systems is on track to pass
through the region tomorrow morning. The latest HREF guidance has
the front moving through mid morning with the bulk of the
precipitation staying north of Tucson. The rainfall amounts are
fairly low along with mountain snow amounts. The cold front will
bring strong southwesterly to westerly winds across the region.
The strongest winds can be experience in Cochise County and in the
higher terrain. Blowing dust can be problematic. Temperatures will
start to trend down as well.

The following system will be coming through Friday and into
Saturday. Temperatures will stay chilly due to the recent impacts
of the previous system. Plus, there will be more moisture in this
system to give widespread chances for valley rain and mountain
snow. Snow levels will drop down to 4,000 and even close to 3,800
feet by the late afternoon. Lower locations, such as the valleys
of Cochise County, Vail, or Oracle has chances to get a dusting of
snow to an inch or two. This depends on the moisture trajectory
and the interactions of the upslope flow to increase snow
production. The ensemble models shows those differences with the
expected mean of 5 inches with the 75th-25th percentiles at 2
inches and up to 7 inches in a 24 hour period on Mt Lemmon. A
wide range and thus a low confidence on the snow amounts. At the
moment, mountain snow amounts will generally be 3 to 8 inches of
snow above 7000 feet with locally higher amounts on the peaks.
Rainfall amounts or the liquid amounts will 0.10 to 0.50 inches
on Friday to Saturday. And, it can be breezy with the second cold
frontal passage in the afternoon.

By Saturday, the system will exit the region to bring cold morning
temperatures to start. There can be lingering rain and mountain
snow showers. The bulk will have fallen on Friday to Friday night.
Temperatures will start to warm up under a ridge building through
the rest of the weekend. Another pattern change will be coming
around Tuesday to bring another chances for rain showers and more
breezes.

&&

.AVIATION...Valid through 07/00Z.
SCT-BKN clouds AOA 20k ft AGL through the rest of today. BKN-OVC
clouds descending down to 12-10k ft AGL with brief periods of 3-5
k ft AGL between 06/12Z and to the end of the forecast period. A
cold front will be passing, west to east, through the region
starting after 06/12 and exiting by 06/21Z. -SHRA and mountain
SHSN staying mainly north of KTUS terminal to the northeast into
the White Mountains. SFC wind SLY/SWLY at 7-12 kts with some gusts
to around 20 kts through the overnight period. After 06/15Z,
WLY/SWLY winds of 15-20 kts with gusts up to 35kts. Terminal east
of KTUS can experience the stronger wind speeds. Aviation
discussion not updated with TAF amendments.

&&

.FIRE WEATHER...A storm system will move into the region starting
tomorrow and continue into early Saturday. This system will
result in a chance of valley rain and mountain snow across
southeast Arizona. There will be two waves of precipitation,
lighter amounts Thursday and then more significant amounts Friday.
Total rainfall amounts in the valleys will generally be between
0.20-0.40, with 3-8 inches of snowfall above 7k feet. This system
will bring much cooler temperatures, with highs 2-5 degrees below
normal Thursday, 12-16 degrees below normal Friday and then 9-12
degrees below normal on Saturday. Gusty southwest winds of 20-30
mph and gusts up to 45 mph will occur Thursday. Min RH values will
be above critical thresholds Thursday, so no Fire Weather Watches
and/or Red Flag Warnings are anticipated at this time even though
winds will exceed thresholds. Breezy southwest to west winds will
continue Friday to the east of Tucson, along with higher RH
values. There will be a slight chance of lingering precipitation
Saturday, with dry and warmer conditions returning Sunday and
Monday. The models show another system will move into Arizona
Tuesday and Wednesday of next week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 1:16 AM MSTWinter Weather AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal52 hr

Nearby

Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.